Patient : I just went to the doctors because i was sick he said i had the flu and gave me some Zpac i have been taking them and my cold is better but now i am having stomach issues and diarreaha??! its bothering me and i didnt know if it was a side affect because of the Zpac or if i should go back to the doctors?
Zithromax or Zpac is usually prescribed as a 5 day course for bacterial infections of the upper respiratory tract. GI uupset is a common side effect and should have been discussed by your pharmacist. However, since your respiratory infection is improving, I would complete the course of treatment as upper respiratory infections can be life threatening. The side effects should subside once you stop the medications.
For future upper respiratory infections just mention to your doctor that you had an intolerance to Zithromax and he or she will be able to prescribe an alternative.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.